MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 SCREW EXT, MULTI PIECE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC VIPER2 SCREW EXT, MULTI PIECE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 286725225
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during a procedure on (b)(6) 2021, during insertion, the sleeve loosened several times from the viper screw and was replaced by another sleeve.Procedure was completed successfully with no delay.There was no patient harm.This report is for a viper 2 system multi-piece screw extension closed.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a review of the receiving inspection (ri) for viper2 screw ext, multi piece was conducted identifying that lot number mi30982 was released in a single batch.Batch1: lot qty of (b)(4) units were released on october 10, 2013 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Investigation summary: the complaint device was not received for investigation.A photo investigation was performed based on the image.The image was reviewed, and the complaint condition is not confirmed.There are no visible defects or damage with the screw extension in the photo provided.A definitive assignable root cause could not be determined based on the provided information.As the device was not returned, an as-received condition could not be assessed and a dimensional inspection and document/specification review were not completed.During the investigation, no product design issues or discrepancies were observed (based on the image) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: visual inspection: the viper2 screw ext, multi piece (part# 286725225, lot# mi30982) was returned and received at us cq.Upon visual inspection at cq, it is observed that there was no physical damage to the device.The surface of the device shows normal wear consistent with the device use which would not contribute to the complaint condition.Functional testing: a complete functional testing of the received device was not performed at cq as the device was received by itself.Can the complaint be replicated with the returned device(s)? unable to perform.Dimensional inspection: dimensional inspection of the received device was not performed at cq as the relevant internal features of the device were inaccessible.Complaint confirmed? no.Investigation conclusion: the complaint cannot be confirmed for the received device.A definitive root cause could not be identified for the reported problem.No new, unique, or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 SCREW EXT, MULTI PIECE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key12751099
Report Number1526439-2021-02316
Device Sequence Number11126394
Product Code LXH
UDI-Device Identifier10705034214320
UDI-Public(01)10705034214320
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286725225
Device Catalogue Number286725225
Device Lot NumberMI30982
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer11/09/2021
12/17/2021
Initial Report FDA Received Date11/04/2021
Supplement Report FDA Received Date11/10/2021
01/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS : VIPER 2 SCREW EXTENSION.; UNKNOWN GUIDES/SLEEVES/AIMING.; UNK - SCREWS : VIPER 2 SCREW EXTENSION; UNKNOWN GUIDES/SLEEVES/AIMING
Patient SexUnknown